Texas, 2015Heat in Texas, August 6, 2015
August 6, 2015 · NWS FWD · 1 event in 1 county or zone
A high school football player in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high school football player in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 6, 1:50 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 6, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT THU AUG 6 2015
.DISCUSSION...
THE FULL INFLUENCE OF THE UPPER LEVEL RIDGE WILL BE FELT ACROSS
NORTH TEXAS THE NEXT SEVERAL DAYS AS THE CENTER OF THE HIGH
MEANDERS AROUND THE REGION. THICKNESS VALUES ARE PROGGED NOT
TO CHANGE MUCH THROUGH EARLY NEXT WEEK AND THIS WILL KEEP HIGH
TEMPERATURES GENERALLY BETWEEN 100 AND 105. LOW LEVEL MOISTURE
WILL ALSO NOT VARY MUCH THE NEXT SEVERAL DAYS DUE TO A PERSISTENT
SURFACE TROUGH ACROSS THE CENTRAL HIGH PLAINS. AS A RESULT...AFTERNOON
HEAT INDEX VALUES WILL REACH THE 105 T0 110 DEGREE RANGE IN MOST
LOCATIONS. FOR NOW WE WILL LEAVE THE HEAT ADVISORY IN EFFECT
THROUGH SUNDAY FOR ALL ZONES. WE WILL HOLD OFF ON EXPANDING IT
THROUGH MONDAY PRIMARILY DUE TO AN APPROACHING COLD FRONT. WHILE
THE MODELS HAVE BEEN FAIRLY CONSISTENT ON KEEPING THE FRONT NORTH
OF THE RED RIVER UNTIL TUESDAY...DEWPOINTS MAY FALL A BIT MORE ON
MONDAY AFTERNOON IF SURFACE WINDS TURN TO THE SOUTHWEST IN
RESPONSE TO THE APPROACHING FRONT.
THE UPPER RIDGE WILL SHIFT TO THE WEST AND AMPLIFY MONDAY
NIGHT/TUESDAY WHILE A TROUGH DEEPENS ACROSS THE EASTERN CONUS.
THIS PATTERN WILL ALLOW THE COLD FRONT TO MOVE SOUTHWARD ACROSS
NORTH TEXAS. ALTHOUGH THE PASSAGE OF THE FRONT MAY BRING A FEW
SHOWERS TO THE REGION...MOISTURE IS FORECAST TO REMAIN EXTREMELY
LIMITED...SO WE WILL ONLY CARRY 10 PERCENT POPS TUESDAY THROUGH
WEDNESDAY. THE COLD FRONT WILL BRING SLIGHTLY COOLER AIR.
HOWEVER...WHAT WILL BE MORE NOTICEABLE WILL BE THE DRIER AIR WHICH
WILL ALLOW FOR MORE RAPID RADIATIONAL COOLING AT NIGHT. THIS WILL
RESULT IN OVERNIGHT LOWS IN THE 70S WEDNESDAY AND THURSDAY.
LOOKING AHEAD TO THE MIDDLE OF AUGUST...THE PATTERN IS FORCAST TO
REMAIN VERY AMPLIFIED WITH A RIDGE FROM THE CENTRAL PLAINS TO THE
WEST COAST AND A DEEP TROUGH GENERALLY EAST OF THE MISSISSIPPI.
WHILE THIS PATTERN SHOULD KEEP NORTH TEXAS HOT AND RAIN FREE.
TEMPERATURES SHOULD NOT GET TOO OUT OF HAND SINCE THE CENTER OF
THE RIDGE SHOULD REMAIN WELL TO THE WEST OF THE REGION.
79
&&
.AVIATION...
/ISSUED 630 AM CDT THU AUG 6 2015/
REGIONAL TAF SITES WILL REMAIN VFR THROUGH THE FORECAST PERIOD.
HOWEVER...THERE WILL BE FEW-SCT DAYTIME CUMULUS AND SOME MID TO
HIGH CLOUDS AT TIMES.
WE DO NOT FEEL SOUTHERLY WINDS WILL BE TO PROBLEMATIC DURING THIS
TAF CYCLE...HOWEVER THEY WILL UNDERGO DIURNAL VARIATION. CURRENT
LOW LEVEL JET OF 22035KTS AT 2-3 KFT AGL WILL CAUSE MORNING WINDS
TO VEER AND WILL LIKELY PRODUCE 15-22 KNOT GUSTS. EXPECT THE WINDS
TO STABILIZE AROUND 18013KT DURING THE AFTERNOON AND EVENING
HOURS...THEN UNDERGO ANOTHER DIURNAL SWING LATE TONIGHT THROUGH
FRIDAY MORNING.
MVFR CIGS OCCURRING SOUTH THROUGH SOUTHEAST OF KACT ARE NOT
EXPECT TO SPREAD OVER THE AIRPORT AT THIS TIME. WILL CONTINUE TO
MONITOR AND AMEND THE TAF IF THEY POSE A THREAT. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 82 103 81 103 80 / 0 0 0 0 0
WACO, TX 79 103 77 102 78 / 0 0 0 0 0
PARIS, TX 78 101 77 101 77 / 0 5 0 0 0
DENTON, TX 79 103 77 101 76 / 0 0 0 0 0
MCKINNEY, TX 79 102 77 102 76 / 0 0 0 0 0
DALLAS, TX 83 103 82 103 83 / 0 0 0 0 0
TERRELL, TX 79 102 77 102 77 / 0 0 0 0 0
CORSICANA, TX 79 102 78 101 78 / 0 0 0 0 0
TEMPLE, TX 76 102 76 100 75 / 0 0 0 0 0
MINERAL WELLS, TX 76 104 75 102 75 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
91/79
Hazardous weather outlook, Aug 6, 2:29 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT THU AUG 6 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 AM CDT THU AUG 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY THROUGH TONIGHT.
A HEAT ADVISORY IS IN EFFECT AREA WIDE FOR AFTERNOON HEAT INDEX
VALUES OF 105 TO 110 DEGREES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A HEAT ADVISORY IS IN EFFECT AREA WIDE THROUGH SUNDAY FOR
AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES. THE HEAT WILL
LIKELY CONTINUE FOR PORTIONS OF THE REGION MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heat, Hunt
- When
- August 6, 2:00 PM CST
- Where
- Hunt forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
A high school football player at Wolfe City High in Hunt County suffered a heat stroke during afternoon practice in triple digit heat.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in California, August 6, 20152 injured · $18 million · EF1 · 2 events
- Heat in Texas, August 6, 20151 death · 1 event
- Tornadoes and Hail in Minnesota, August 6, 2015$610,000 · EF1 · 16 events
- Flash Flood and Damaging Winds in Georgia, August 6, 2015$338,000 · 75 kt wind · 24 events
- Tornadoes and Damaging Winds in Alabama, August 6, 20157 injured · EF1 · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 6, 2015$113,000 · 60 kt wind · 31 events
- Tornadoes and Hail in South Dakota, August 6, 2015$100,000 · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, August 6 to 7, 20151 injured · $31,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, August 6, 2015$53,000 · 1.25 in hail · 4 events
- Flash Flooding and Damaging Winds in North Carolina, August 6, 2015$36,000 · 53 kt wind · 7 events
- Damaging Winds in Arizona, August 6, 2015$40,000 · 70 kt wind · 2 events
- Hail in Kansas, August 6, 2015$25,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600053.